MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPHOLD LITE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN

BOSTON SCIENTIFIC CORPORATION UPHOLD LITE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN
Model Number M0068318170
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Incontinence (1928); Pain (1994); Abnormal Vaginal Discharge (2123); Constipation (3274); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505); Insufficient Information (4580)
Date of Event 11/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.The upn provided was chosen as a representative upn to capture the implanted device.The complainant indicated that the device is not available for return; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uphold lite implant was implanted into the patient on (b)(6) 2017.The patient experienced complications, further surgery, and nonsurgical treatment.Patient symptoms include: eep (erosion/extrusion/protrusion of the mesh); back pain; vaginal pain; pelvic pain; groin pain; perineum pain; anal pain; rectal pain; thigh pain; painful intercourse; offensive vaginal discharge; difficulties with bowel motions; incontinence not present before implant; recurrent incontinence; aggravated incontinence; damage; psychiatric injury surgical interventions: on (b)(6) 2021 the patient underwent further surgery regarding the uphold lite implant under general anesthesia for the following purpose: to try and fix erosion - this surgery has not happened yet it will as indicated.
 
Additional Manufacturer Narrative
Block h2: correction to a2 (date of birth).The reported date of birth of (b)(6) 2021 is not possible as the device was implanted in 2017.Therefore the patient's date of birth is actually unknown.Block a1: (b)(6).Block d4, h4: the complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.The upn provided was chosen as a representative upn to capture the implanted device.Block h10: the complainant indicated that the device is not available for return; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uphold lite implant was implanted into the patient on (b)(6) 2017.The patient experienced complications, further surgery, and nonsurgical treatment.Patient symptoms include: eep (erosion/extrusion/protrusion of the mesh); back pain; vaginal pain; pelvic pain; groin pain; perineum pain; anal pain; rectal pain; thigh pain; painful intercourse; offensive vaginal discharge; difficulties with bowel motions; incontinence not present before implant; recurrent incontinence; aggravated incontinence; damage; psychiatric injury surgical interventions: on (b)(6) 2021 the patient underwent further surgery regarding the uphold lite implant under general anesthesia for the following purpose: to try and fix erosion - this surgery had not happened yet at the time the information was provided to the law firm, but was scheduled to occur as indicated.
 
Additional Manufacturer Narrative
Block a1: (b)(6).Block a2 (date of birth): the reported date of birth of (b)(6) 2021 is not possible as the device was implanted in 2017.Therefore the patient's date of birth is unknown.Block d4, h4: the reported lot number, 0000026974, does not match the reported device.The upn reported, m006831810, was invalid; however the correct upn was found to be m0068318170 based on the description of the device as an uphold lite.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: (b)(6), md.(b)(6) private hospital (b)(6).Block h6: patient code e1405 captures the reportable event of dyspareunia.Patient code e1401 captures the reportable event of abnormal vaginal discharge.Patient code e2006 captures the reportable event of erosion.Patient code e0206 captures the reportable event of unspecified psychiatric injury.Patient code e2330 captures the reportable event of pain.Impact code f19 captures the reportable event of surgical intervention.Impact code f12 has been used in the light of this patient seeking legal recourse for an unspecified personal injury related to the device.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complainant indicated that the device is not available for return; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uphold lite implant was implanted into the patient on (b)(6) 2017.The patient experienced complications, further surgery, and nonsurgical treatment.Patient symptoms include: eep (erosion/extrusion/protrusion of the mesh); back pain; vaginal pain; pelvic pain; groin pain; perineum pain; anal pain; rectal pain; thigh pain; painful intercourse; offensive vaginal discharge; difficulties with bowel motions; incontinence not present before implant; recurrent incontinence; aggravated incontinence; damage; psychiatric injury.Surgical interventions: on (b)(6) 2021 the patient underwent further surgery regarding the uphold lite implant under general anesthesia for the following purpose: to try and fix erosion - this surgery had not happened yet at the time the information was provided to the law firm, but was scheduled to occur as indicated.Additional information received on july 7, 2022.The patient underwent anterior vaginal repair using uphold mesh, posterior vaginal repair and cystoscopy procedures on (b)(6) 2017.The patient was scheduled by the physician for a follow-up and surgery on (b)(6) 2021.
 
Additional Manufacturer Narrative
Block a1: (b)(6).Block a2 (date of birth): the reported date of birth of (b)(6) 2021 is not possible as the device was implanted in 2017.Therefore the patient's date of birth is unknown.Block d4, h4: the reported lot number, 0000026974, does not match the reported device.The upn reported, m006831810, was invalid; however the correct upn was found to be m0068318170 based on the description of the device as an uphold lite.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: (b)(6).The physician or the (b)(6) 2021 follow-up surgery is: (b)(6).Block h6: patient code e1405 captures the reportable event of dyspareunia.Patient code e1401 captures the reportable event of abnormal vaginal discharge.Patient code e2006 captures the reportable event of erosion.Patient code e0206 captures the reportable event of unspecified psychiatric injury.Patient code e2330 captures the reportable event of pain.Impact code f19 captures the reportable event of surgical intervention.Impact code f12 has been used in the light of this patient seeking legal recourse for an unspecified personal injury related to the device.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complainant indicated that the device is not available for return; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.Block h11: block h10 (implant surgeon and surgeon for the follow up procedure) has been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation that a uphold lite implant was implanted into the patient on (b)(6) 2017.The patient experienced complications, further surgery, and nonsurgical treatment.Patient symptoms include: eep (erosion/extrusion/protrusion of the mesh); back pain; vaginal pain; pelvic pain; groin pain; perineum pain; anal pain; rectal pain; thigh pain; painful intercourse; offensive vaginal discharge; difficulties with bowel motions; incontinence not present before implant; recurrent incontinence; aggravated incontinence; damage; psychiatric injury.Surgical interventions: on (b)(6) 2021 the patient underwent further surgery regarding the uphold lite implant under general anesthesia for the following purpose: to try and fix erosion - this surgery had not happened yet at the time the information was provided to the law firm, but was scheduled to occur as indicated.Additional information received on july 7, 2022: the patient underwent anterior vaginal repair using uphold mesh, posterior vaginal repair and cystoscopy procedures on (b)(6) 2017.The patient was scheduled by the physician for a follow-up and surgery on (b)(6) 2021.

Brand Name
UPHOLD LITE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12930682
Report Number3005099803-2021-07194
Device Sequence Number17350320
Product Code OTP
UDI-Device Identifier08714729839200
UDI-Public08714729839200
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM0068318170
Device Catalogue Number831-817
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer12/14/2021
07/07/2022
08/03/2022
Initial Report FDA Received Date12/04/2021
Supplement Report FDA Received Date12/15/2021
08/03/2022
08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 MO
Patient SexFemale
Patient Weight89 KG